From Alabama, USA:
My daughter is 10 years old and was diagnosed with Type 1 three months ago. She takes Humalog and NPH at breakfast, Humalog at supper, and NPH at bedtime. Recently her lunchtime sugars have been high so we may give her some Humalog to bring it down at lunchtime. Since the lunchtime Humalog and afternoon NPH may both be in her system at the same time, I have these questions. Would we be better off to give 4 shots a day (Humalog at the 3 meals and NPH at bedtime)? Or should we leave her on 3 shots and increase her morning NPH? I think she may be exiting the honeymoon phase right now because her levels have been good and fairly predictable, and now they are going way up for no reason.
Any help you might give would be great!
It looks like you could do either, but if you want better flexibility it might be better giving Humalog with meals and NPH perhaps in the early evening.
If she is repeatedly getting high readings at lunchtime, it may be that you can increase her NPH a bit in the mornings first, if you are not keen on more frequent injections.
One of the potential problems of Humalog is that you can 'run out' of the insulin after 3 to 4 hours or so, as it both works and clears relatively more quickly.
Original posting 8 Jan 2000
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.